Alert archive / California / Wind Advisories in 2006

Wind Advisory 32, NWS Las Vegas, NV

November 22, 2006Inyo County, California

NWS Las Vegas, NV issued this wind advisory at Nov 22, 2006, 2:33 PM PST for Inyo County, California. It took effect at Nov 22, 2006, 10:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2006, 2:33 PM PST (22:33 UTC)
In effect from
Nov 22, 2006, 10:00 PM PST
Expired
Nov 23, 2006, 4:00 AM PST
In force
6 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2823 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 222233
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
233 PM PST WED NOV 22 2006

CAZ519-230645-
/O.NEW.KVEF.WI.Y.0032.061123T0600Z-061123T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
233 PM PST WED NOV 22 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
THURSDAY. 

A PACIFIC STORM SYSTEM AND ASSOCIATED FRONT WILL MOVE ONSHORE
ALONG THE WEST COAST TONIGHT. WESTERLY WINDS ALONG THE EASTERN
SIERRA SLOPES ARE EXPECTED TO INCREASE STARTING THIS EVENING WITH
GUSTS OVER 60 MPH POSSIBLE STARTING LATE THIS EVENING FOR ELEVATIONS
OVER 7000 FEET. WINDS ARE EXPECTED TO RAPIDLY DIMINISH BY
THURSDAY MORNING.

A WIND ADVISORY FOR ELEVATIONS OVER 7000 FEET MEANS THAT WINDS OF
40 TO 49 MPH AND/OR FREQUENT WIND GUSTS OF 60 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
2 follow-up statements
000 
WWUS75 KVEF 230508
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
908 PM PST WED NOV 22 2006

CAZ519-231200-
/O.CON.KVEF.WI.Y.0032.061123T0600Z-061123T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
908 PM PST WED NOV 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A PACIFIC STORM SYSTEM AND ASSOCIATED FRONT WILL MOVE ONSHORE
ALONG THE WEST COAST TONIGHT. THIS SYSTEM WILL BE RESPONSIBLE FOR
STRONG WESTERLY WINDS OVER THE EASTERN SLOPES OF THE SOUTHERN
SIERRA. WIND GUSTS TO OVER 40 MPH HAD BEEN REPORTED AT ASPENDELL BY
9 PM WEDNESDAY EVENING AND ARE EXPECTED TO REACH TO 60 MPH OR
GREATER THROUGH 4 AM THURSDAY MORNING ABOVE THE 7000 FOOT LEVEL.
THESE WINDS ARE THEN EXPECTED TO RAPIDLY DIMINISH BY EARLY
THURSDAY MORNING.

A WIND ADVISORY FOR ELEVATIONS OVER 7000 FEET MEANS THAT WINDS OF
40 TO 49 MPH AND/OR FREQUENT WIND GUSTS OF 60 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KVEF 231133
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 AM PST THU NOV 23 2006

CAZ519-231245-
/O.EXP.KVEF.WI.Y.0032.000000T0000Z-061123T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
333 AM PST THU NOV 23 2006

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

STRONG WINDS OVER THE HIGHEST ELEVATIONS OF THE SIERRAS WILL
DIMINISH RAPIDLY EARLY THIS MORNING. THEREFORE...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE ON SCHEDULE.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 22, 8:50 AM PST, 5 hours 43 minutes earlier.

Area forecast discussion, Nov 22, 8:50 AM PST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
850 AM PST WED NOV 22 2006

.SYNOPSIS...SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING HIGH CLOUDS
ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY. A LOW
PRESSURE SYSTEM MOVING INTO THE PACIFIC NORTHWEST TONIGHT WILL PUSH
A COLD FRONT THROUGH THE AREA ON THANKSGIVING DAY...BRINGING
SEASONABLY COOL TEMPERATURES FOR THE HOLIDAY WEEKEND. ANOTHER STORM
SYSTEM WILL BRING A SMALL CHANCE OF RAIN AND SNOW SHOWERS TO THE
SOUTHERN GREAT BASIN SUNDAY NIGHT AND MONDAY.
&&

.UPDATE...TWO SENSORS STARTING TO SHOW WINDY CONDITIONS NEAR THE
TEST SITE SO WILL ISSUE AN UPDATE FOR NYE/ESMERALDA ZONE. REST OF
FORECAST LOOKS FINE. ON A SIDE NOTE...WFO VEF IS AWARE OF A PROBLEM
WITH THE GRIDS NOT MAKING IT TO THE REGIONAL WEB FARM WHICH CAUSES
THE INTERNET PAGES TO NOT DISPLAY THE ICONS PROPERLY.
TROUBLESHOOTING IS CURRENTLY BEING DONE TO FIX THE PROBLEM AND
UPDATED GRIDS WILL BE SENT ACROSS AS SOON AS IT IS WORKING. NO TIME
ESTIMATE AT THE MOMENT.
&&

.SHORT TERM...VERY LITTLE CHANGE FROM PREVIOUS THINKING. SATELLITE
SHOWS CIRRUS CONTINUING TO STREAM OVERHEAD IN SOUTHWEST FLOW AHEAD
OF SHORTWAVE TROUGH NEAR 46N 134W. THIS TROUGH WILL PUSH INTO THE
PUGENT SOUND AREA LATE THIS EVENING...AND AN ASSOCIATED DRY COLD
FRONT WILL SLIDE SOUTH THROUGH THE SOUTHERN GREAT BASIN INTO THE
MOJAVE DESERT THROUGH THURSDAY. THE FRONT APPEARS RATHER
DIFFUSE...AS THE WIND SHIFT LINE...TEMPERATURE GRADIENT...AND
DEWPOINT GRADIENT ARE NOT COINCIDENT. THUS...THE COLD ADVECTION WILL
PROBABLY OCCUR RATHER GRADUALLY OVER A DAY OR TWO...AS OPPOSED TO
THE SUDDEN PLUNGES OFTEN SEEN IN THE WAKE OF AN ARCTIC FRONT EAST OF
THE ROCKIES. TEMPERATURE TRENDS FROM PREVIOUS SHIFTS LOOKED GOOD AND
DID NOT MAKE ANY MAJOR CHANGES. BY FRIDAY TEMPERATURES WILL BE QUITE
CLOSE TO NORMAL FOR LATE NOVEMBER...WHICH WILL KINDA FEEL COLD
COMPARED TO THE RECENT WARMTH.

.LONG TERM...WEAK SHORTWAVE PROGGED TO MOVE ACROSS THE CWA ON
SATURDAY. MODELS SHOW THIS INITIAL SHORTWAVE TO BE RATHER DRY WITH
MAINLY HIGH LEVEL MOISTURE SPREADING OVER THE REGION. MAIN EFFECT
WILL BE COOLER TEMPERATURES WITH GUIDANCE BRINGING AFTERNOON
TEMPERATURES DOWN AROUND 4-6 DEGREES FROM FRIDAY. SECOND AND DEEPER
SHORTWAVE EXPECTED TO MOVE INTO THE AREA SUNDAY WITH ADDITIONAL
COOLING ALONG WITH MORE MOISTURE. GFS HAS BEEN TRENDING DEEPER WITH
THE TROUGH AND SPREADS QPF OVER THE NORTHERN AREAS OF THE CWA SUNDAY
AFTERNOON AND OVER THE EASTERN HALF OF THE CWA BY SUNDAY NIGHT. GFS
IS ALSO SHOWING A FAIRLY STRONG VORT MAX ROTATING AROUND THE BASE OF
THE TROUGH ACROSS SOUTHERN NEVADA AND HAVE ELECTED TO EXTEND POPS
FURTHER SOUTH DUE TO THIS FEATURE. HAVE ADDED POPS INTO THE LOCAL
MOUNTAINS ALONG WITH NORTHERN MOHAVE COUNTY. TROUGH QUICKLY EXITS
THE AREA MONDAY FOLLOWED BY A COOL NORTHWEST FLOW. THIS TREND IS
FORECAST TO CONTINUE INTO WEDNESDAY WITH TEMPERATURES NEAR NORMAL.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

BELL/MORGAN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.